Alert archive / Louisiana / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this red flag warning at Apr 7, 2022, 4:01 PM CDT for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Apr 8, 2022, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2022, 4:01 PM CDT (21:01 UTC)
- In effect from
- Apr 8, 2022, 10:00 AM CDT
- Expired
- Apr 8, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3382 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699 WWUS84 KLCH 072101 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 401 PM CDT Thu Apr 7 2022 ......RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT THURSDAY FOR SOUTHEAST TEXAS ... .Strong northwesterly winds of 15 to 25 MPH with gusts to 30 MPH will develop today in the wake of yesterday evening's cold front passage. These winds will stream much drier air into the region with relative humidity values ranging from 17 to 26 percent this afternoon. TXZ180-201-215-216-259>262-081145- /O.NEW.KLCH.FW.W.0002.220408T1500Z-220409T0000Z/ /O.CON.KLCH.FW.W.0001.000000T0000Z-220407T2300Z/ Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 401 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST TEXAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST TEXAS... The National Weather Service in Lake Charles has issued a Red Flag Warning, which is in effect from 10 AM to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 180, 201, 215, 216, 259, 260, 261, and 262. * WIND...Northwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity will range from 13 to 24 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LAZ027>033-041>045-052>055-073-074-081145- /O.NEW.KLCH.FW.W.0002.220408T1500Z-220409T0000Z/ /O.CON.KLCH.FW.A.0001.000000T0000Z-220407T2300Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron- 401 PM CDT Thu Apr 7 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHERN LOUISIANA... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR... The National Weather Service in Lake Charles has issued a Red Flag Warning, which is in effect from 10 AM to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 027, 028, 029, 030, 031, 032, 033, 041, 042, 043, 044, 045, 052, 053, 054, 055, 073, and 074. * WIND...Northwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity will range from 16 to 26 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
089 WWUS84 KLCH 080917 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 417 AM CDT Fri Apr 8 2022 ...RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IN SOUTHEAST TEXAS AS WELL AS IN CENTRAL AND SOUTHERN LOUISIANA... .The combination of low relative humidity below 25 percent, northwest winds of 15 to 20 mph with gusts to 30 mph, and relatively dry antecedent conditions will produce a high fire danger across southeast Texas, central, and southern Louisiana today. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 082115- /O.CON.KLCH.FW.W.0002.220408T1500Z-220409T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 417 AM CDT Fri Apr 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST TEXAS, CENTRAL LOUISIANA, SOUTHERN LOUISIANA... * AFFECTED AREA...In all of central, south central, and southwest Louisiana, and southeast Texas...including Fire weather zones 027, 028, 029, 030, 031, 032, 033, 041, 042, 043, 044, 045, 052, 053, 054, 055, 073, 074, 180, 201, 215, 216, 259, 260, 261, 262. * WIND...Northwest winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity will range from 16 to 26 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
878 WWUS84 KLCH 081956 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 256 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IN SOUTHEAST TEXAS AS WELL AS IN CENTRAL AND SOUTHERN LOUISIANA... .The combination of low relative humidity below 25 percent, northwest winds of 15 to 20 mph with gusts to 30 mph, and relatively dry antecedent conditions will produce a high fire danger across southeast Texas, central, and southern Louisiana today. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 090000- /O.CON.KLCH.FW.W.0002.000000T0000Z-220409T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 256 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST TEXAS, CENTRAL LOUISIANA, SOUTHERN LOUISIANA... * AFFECTED AREA...In all of central, south central, and southwestLouisiana, and southeast Texas...including Fire weather zones 027, 028, 029, 030, 031, 032, 033, 041, 042, 043, 044, 045, 052, 053, 054, 055, 073, 074, 180, 201, 215, 216, 259, 260, 261, 262. * WIND...Northwest winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity will range from 16 to 26 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
840 WWUS84 KLCH 090012 RFWLCH URGENT - FIRE WEATHER MESSAGE National Weather Service Lake Charles LA 712 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST TEXAS, CENTRAL LOUISIANA, SOUTHERN LOUISIANA... Sustained winds and wind gusts have started to relax this evening, and will continue to relax further in the coming hours. With falling temperatures, relative humidity values will also rise. This combination will help abate critical fire conditions overnight. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 090115- /O.EXP.KLCH.FW.W.0002.000000T0000Z-220409T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 712 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST TEXAS, CENTRAL LOUISIANA, SOUTHERN LOUISIANA... Sustained winds and wind gusts have started to relax this evening, and will continue to relax further in the coming hours. With falling temperatures, relative humidity values will also rise. This combination will help abate critical fire conditions overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:59 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 7, 3:59 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
359 PM CDT Thu Apr 7 2022
.SHORT TERM [Tonight through Sunday morning]...
An elongated area of high pressure extends from Canada south down
the eastern slopes of the rockies and into Texas. This is bringing
in cool and very dry air to the region. Temperatures have climbed
into the 70s today while the dew points remained in the 20s, This
as made the relative humidity range from 10 percent in some
locations in southeast Texas to 14 percent in southwest Louisiana.
A Red Flag warning and a Fire Weather Watch has been posted
across southeast Texas and southern Louisiana through this
evening. Conditions will improve through the evening hours as the
winds taper off and the humidity recovers as temperatures drop
around sunset.
Tonight will be clear as sinking air aloft will persist into
Friday and Saturday. Clear skies tomorrow will see temperatures
recovering back into the 70s and with strong northwest continuing.
Another Red Flag Warning will be posted from southeast Texas into
southern Louisiana from 10 am through 7 pm. RH values again drop
down into the 10 to 20 percent range.
The issues for the area begin to improve on Friday evening into
Saturday as winds relax and become more westerly... although the
relative humidity is not going to improve all that much for
Saturday. The fire threat for Saturday is expected. Sunday
finally will finally see winds swing to the south and this will
allow for moisture back across the northwest gulf mitigating the
fire weather threat.
LONG TERM [Sunday through Wednesday]...
Moisture will be on the increase Sunday as high pressure departs the
region and moves across Florida and into the Atlantic. Low pressure
will also move into the plains Sunday. Between the aforementioned
high and low the flow will become onshore and breezy. A low chance
of showers exists Sunday afternoon into the evening as a weak upper
disturbance moves closer and WAA increases.
Monday through mid week an upper trough will be located over the
Rockies which will keep the flow aloft generally west to southwest.
Multiple disturbances will pass the region while ample moisture is
in place at the surface. Scattered showers and storms are
anticipated for multiple days. A cold front may finally push the
pattern out late in the week.
05
&&
.MARINE...
Strong offshore flow will continue into Friday. High pressure
becomes centered across the region Saturday which will allow winds
to relax. This high will slide east of the area on Sunday
allowing a moderate onshore flow to develop and persist through
the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 45 69 41 77 / 0 0 0 0
LCH 44 72 44 77 / 0 0 0 0
LFT 45 72 43 77 / 0 0 0 0
BPT 44 75 45 79 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Red Flag Warning from 10 AM to 7 PM CDT Friday for LAZ027>033-
041>045-052>055-073-074.
Fire Weather Watch until 6 PM CDT this evening for LAZ027>033-
041>045-052>055-073-074.
Wind Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
Wind Advisory from 10 AM to 7 PM CDT Friday for LAZ030>033-
041>045-052>055-073-074.
TX...Red Flag Warning from 10 AM to 7 PM CDT Friday for TXZ180-201-
215-216-259>262.
Wind Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
259>262.
Wind Advisory from 10 AM to 7 PM CDT Friday for TXZ201-215-216-
261-262.
Red Flag Warning until 6 PM CDT this evening for TXZ180-201-215-
216-259>262.
GM...Small Craft Advisory until 7 PM CDT Friday for GMZ430-432-435-
450-452-455-470-472-475.
&&
K. KuyperHazardous weather outlook, Apr 7, 4:01 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 401 PM CDT Thu Apr 7 2022 TXZ201-215-216-261-262-081245- Hardin-Jefferson-Orange-Southern Jasper-Southern Newton- 401 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ030>033-041>045-052>055-073-074-081245- Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron- 401 PM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Red Flag Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ180-259-260-081245- Tyler-Northern Jasper-Northern Newton- 401 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>029-081245- Vernon-Rapides-Avoyelles- 401 PM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for central Louisiana and west central Louisiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-081245- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 401 PM CDT Thu Apr 7 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds and seas tapering off a bit on Saturday but strengthen on Sunday into Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. K. Kuyper
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:45 AM CDT | Wind Advisory | LCH | Hardin, Jasper, Newton, Tyler | 15 hr |
| Apr 7, 4:01 PM CDT | Wind Advisory | LCH | Hardin, Jasper, Newton, Tyler | 27 hr |
Nearby
Red Flag Warnings in Louisiana, 2022Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.